MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon ruptured.An 8.0mmx40mmx80cm sterling balloon catheter was selected for a percutaneous transluminal angioplasty of a calcified vessel.During the procedure inside the patient, the balloon ruptured.The procedure was completed with another sterling balloon catheter.There were no patient complications reported and the patient was stable post procedure.
 
Event or Problem Description
It was reported that the balloon ruptured.An 8.0mmx40mmx80cm sterling balloon catheter was selected for a percutaneous transluminal angioplasty (pta) of a calcified vessel.During the procedure inside the patient, the balloon ruptured.The procedure was completed with another sterling balloon catheter.There were no patient complications reported and the patient was stable post procedure.Additional information reported that the pta was of a diffuse and calcific lesion with different morphology.The balloon ruptured at 8 atm during pta of the iliac artery.The physician was able to withdraw the device from the patient.The patient was discharged after the procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.Microscopic examination of the device revealed a 2mm tear in the balloon material in the center of the balloon.The reported balloon burst was confirmed.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9327931
Report Number2134265-2019-13849
Device Sequence Number11387289
Product Code DQY
UDI-Device Identifier08714729720690
UDI-Public08714729720690
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0024164187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer11/18/2019
12/30/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date11/22/2019
01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1